Painful Pimples

Dear Sugar
I'm 31 years old and for the past 6 months, I've been experiencing cyst-like, painful breakouts on my face. I've tried creams, over the counter medications and facials, but nothing is helping. I've spent an exorbitant amount of money on products so I finally decided it was time to see a doctor. My primary health care physician put me on 2 weeks worth of Tetracylene - an oral antibiotic that doesn't seem to be helping and is making my stomach hurt. I'd like to try something else, what do you think? Ashamed Of My Skin Meryl

Dear Ashamed Of My Skin Meryl
I've consulted a dermatologist and a facialist who both agree that you should probably switch to either Doxycycline or Minocycline. These antibiotics are a bit better for acne cysts and they are easier to take (don't need to take them on an empty stomach). It can take up to 2 months to really see an improvement on antibiotics, so you'll definitely need more than a 2 week supply - seeing a specialist (dermatologist) would have been more helpful than a generalist. In combination with the pills, you should probably be on a topical medicine too such as; Retin-A or Tazorac. You'll need a prescription for these meds, so I would consult a different dermatologist or bring these suggestions to your current doctor. Also, refrain from facials for a little while. There is a chance they could be aggravating your skin instead of helping.

Latest